Alert archive / Missouri / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 177, NWS St. Louis, MO

July 9, 1999Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 9, 1999, 6:45 PM CDT for Saint Louis County, City of Saint Louis, Missouri. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 9, 1999, 6:45 PM CDT (23:45 UTC)
Expired
Jul 9, 1999, 7:35 PM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Whole counties

Counties City of Saint Louis, MO, Saint Louis County, MO

What was reported inside it

TimeReportWhereRemark
Jul 9, 6:49 PM CDTThunderstorm Wind 52St Johns, MO
Jul 9, 6:55 PM CDTThunderstorm Wind 52Ellisville, MO
Jul 9, 7:00 PM CDTThunderstorm Wind 52Bellefontaine Neighb, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1999-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1999-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 092343 RRA
SVRSTL
MOC189-510-100035-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT FRI JUL 9 1999

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI

* UNTIL 735 PM CDT

* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR THE TOWN OF BALDWIN ... MOVING SOUTHEAST
  35 MP H.

* LOCATIONS THAT WILL BE AFFECTED...
  KIRKWOOD
  WEBSTER GROVES
  FENTON
  CITY OF ST. LOUIS
  CLAYTON

TREES REPORTED DOWN IN THE TOWN OF BALLWIN

THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS. MOVE QUICKLY
TO A STURDY BUILDING AND STAY AWAY FROM DOORS AND WINDOWS.


RP/ST


&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:30 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jul 9, 2:30 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT FRI JUL 9 1999

CDFNT ACRS NRN MO MOVG SLOLY SWD TNGT TRIGGERING NUMRS SHWRS AND
TSTMS ALG AND AHD OF FNT IN VERY MOIST AND UNSTABLE AIRMASS. HVY
RAIN LIKELY WITH STG AND GSTY WNDS. TSTMS SHUD KEEP BELOW SVR LIMITS
BUT ISOLATED SVR TSTMS POSSIBLE. WILL NOT ISSUE FFA ATTM BUT WATCH
SYS CLOSELY TNGT. WILL FOLLOW MOS TMPS FOR WEEKEND BUT MAY BE A LTL
LOW.

.STL...NONE

Nearby

Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.